Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 69, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 23, 2015, 9:51 PM CDT for Comanche County, Cotton County, Tillman County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 9:51 PM CDT (02:51 UTC)
- Expired
- May 24, 2015, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Comanche County, OK, Cotton County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 41 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 24.3
The text
As transmitted, in the capitals the NWS used until 2016.
693
WGUS54 KOUN 240251
FFWOUN
OKC031-033-141-240615-
/O.NEW.KOUN.FF.W.0069.150524T0251Z-150524T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 115 AM CDT
* AT 948 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
A THUNDERSTORM PRODUCING HEAVY RAIN OVER TILLMAN COUNTY NEAR
FREDERICK AND HOLLISTER... UP TO ONE AND A HALF INCHES OF RAIN HAS
ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREDERICK...WALTERS...GERONIMO...GRANDFIELD...TEMPLE...
CHATTANOOGA...RANDLETT...DAVIDSON...DEVOL...FAXON...HOLLISTER...
LOVELAND...COOKIETOWN...HULEN AND TAYLOR.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3416 9860 3417 9865 3413 9869 3413 9876
3416 9881 3415 9887 3417 9887 3422 9899
3421 9919 3434 9921 3451 9868 3452 9814
3414 9814 3412 9816 3411 9819 3414 9823
3413 9828 3416 9837 3408 9842 3406 9849
$$
KURTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 8:36 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 23, 8:36 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 836 PM CDT SAT MAY 23 2015 .UPDATE... QUICK UPDATE TO EVOLVING HEAVY RAIN... && .DISCUSSION... IN SHORT... THE FRONTAL BOUNDARY HAS STALLED OUT DUE TO THE WARM SECTOR CONVECTION AHEAD OF THE FRONT COLLIDING WITH THE DEVELOPMENT ALONG THE FRONT EARLIER THIS EVENING. IN RESPONSE... HEAVY RAINFALL WILL CONTINUE TO EVOLVE FROM EAST CENTRAL OK TO THE OKC METRO... BACK TO SWRN OK AND INTO NRN TX THROUGH THIS EVENING. LIFE THREATENING FLOODING IS ALREADY OCCURRING AND THIS ADDITIONAL HEAVY RAINFALL WILL ONLY EXACERBATE THE SITUATION. IT IS IMPERATIVE THAT YOU DO NOT DRIVE INTO FLOODED ROADWAYS OR TRY TO WALK OR PLAY IN FLOOD WATERS. THIS IS A DANGEROUS SITUATION... PLEASE HEED ALL FLOOD WARNINGS AND INSTRUCTIONS FROM LOCAL OFFICIALS AND LAW ENFORCEMENT. JTK && .PREV DISCUSSION... /ISSUED 628 PM CDT SAT MAY 23 2015/ AVIATION...24/00Z TAF ISSUANCE... ACTIVE AVIATION PERIOD FOR THIS EVENING... OVERNIGHT AND THROUGH SUNDAY. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL OKLAHOMA THROUGH THE FIRST HALF OF THE TAF PERIOD... WITH IFR CONDITIONS PERSISTING FOR MOST OF THE NIGHT INTO SUNDAY. RAIN WILL GRADUALLY END FROM WEST TO EAST THROUGH SUNDAY MORNING... BUT CHANCES REMAIN HIGH THROUGH THE END OF THE PERIOD. JTK PREV DISCUSSION... /ISSUED 236 PM CDT SAT MAY 23 2015/ DISCUSSION... DANGEROUS SITUATION SETTING UP ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS AS ROUNDS OF VERY HEAVY RAINFALL ARE EXPECTED TO CONTINUE TONIGHT/SUNDAY. MANY RIVERS ARE IN FLOOD AND ADDITIONAL TORRENTIAL RAINFALL AND RAINFALL RATES OF IN EXCESS OF 2 INCHES AN HOUR WILL CONTINUE TO EXACERBATE THE SITUATION. PLEASE BE CAREFUL. WILL CONT WITH FLASH FLOOD WATCH THROUGH 12Z MONDAY. THERE IS ALSO A THREAT OF SEVERE WEATHER... MAINLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTN AND EVENING. LOW AND DEEP LAYER SHEAR... HOWEVER INSTABILITY REMAINS RATHER LIMITED OUTSIDE OF FAR SOUTHERN SECTIONS OF THE AREA. PATTERN REMAINS RATHER ACTIVE AS ANOTHER UPPER DISTURBANCE WILL KEEP A CHANCE OF STORMS AND POSSIBLY SOME SEVERE STORMS IN THE FORECAST INTO THE DAY ON MONDAY. RAIN CHANCES THEN DECREASE FOR A COUPLE OF DAYS... HOWEVER THEY DO REMAIN. HIGHER RAIN CHANCES RETURN BY LATE IN THE WEEK AS YET ANOTHER UPPER SHORTWAVE APPROACHES BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 72 62 80 / 100 90 20 30 HOBART OK 62 75 58 81 / 100 50 20 30 WICHITA FALLS TX 65 77 62 81 / 100 80 20 40 GAGE OK 59 76 56 82 / 40 30 20 20 PONCA CITY OK 61 73 61 81 / 100 80 30 20 DURANT OK 68 73 65 79 / 100 100 60 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090. &&
Hazardous weather outlook, May 23, 6:51 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 651 PM CDT SAT MAY 23 2015 OKZ004>048-050>052-TXZ083>090-250000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 651 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT... .FLOODING... WIDESPREAD FLOODING IS OCCURRING ACROSS MUCH OF WESTERN... CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS. THE FLOOD THREAT WILL CONTINUE TO BE EXACERBATED WHERE EVER HEAVY RAIN OCCURS... AND AREA RIVERS AND STREAMS WILL SEE RISES AND ADDITIONAL FLOODING. THIS IS A LIFE THREATENING FLOOD SITUATION. DEADLY FLASH FLOODING IS LIKELY... WHEN ENCOUNTERING FLOODED ROADS... TURN AROUND DONT DROWN. .THUNDERSTORMS... THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE SLIGHT RISK IS GENERALLY SOUTHEAST OF A LINE FROM SAYRE TO WATONGA TO ENID TO PERRY... AND WEST OF A LINE FROM HOLDENVILLE TO LAKE TEXOMA. THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. THERE IS A MEDIUM THREAT FOR TORNADOES... AS LOW STORM BASES... DECENT MOIST AIR AND SHEAR WILL SUPPORT TORNADO DEVELOPMENT WITH THE STRONGEST STORMS THROUGH THIS EVENING. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE ALSO POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD STAY PREPARED FOR FLOODING AND/OR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FLOODING... HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY MONDAY. CONTINUED FLOODING IS LIKELY. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, May 23, 9:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD NOBLE 35.14N 97.39W
05/23/2015 CLEVELAND OK PUBLIC
APPROX. 1 FOOT OF WATER COVERING ROADWAY AND SOME CARS
STALLED AT THE INTERSECTION OF 8TH AND ETOWAH RD.
&&
MDAYLocal storm report, May 23, 9:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FLASH FLOOD MEERS 34.78N 98.58W
05/23/2015 COMANCHE OK BROADCAST MEDIA
WATER RESCUE NEAR 875 NW APACHE DRIVE. HOME REPORTED WITH
2 TO 3 FEET OF WATER INSIDE.
&&
MDAYLocal storm report, May 23, 9:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
933 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD INDIAHOMA 34.62N 98.75W
05/23/2015 COMANCHE OK BROADCAST MEDIA
WATER RESCUE AT 5247 NW 277 ST. RESIDENTS STUCK IN HOME.
&&
MDAYLocal storm report, May 23, 9:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM FLASH FLOOD NEWCASTLE 35.25N 97.60W
05/23/2015 MCCLAIN OK EMERGENCY MNGR
1800 BLOCK OF HIGHWAY 130 IS ALMOST BLOCKED WITH HIGH
WATER. SW 16TH AND ROCKWELL HAVE DITCHES FULL OF WATER
WITH WATER RUNNING OVER THE ROAD. SE 40TH BETWEEN HARVEY
AND SANTA FE IS IMPASSABLE. OAK HOLLOW DRIVE AND SW 24TH
ST 100 FT NORTH THE WATER IS 6 TO 8 INCHES DEEP AND
RUNNING VERY SWIFT.
&&
MDAYLocal storm report, May 23, 9:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM FLASH FLOOD NORMAN 35.22N 97.44W
05/23/2015 CLEVELAND OK PUBLIC
CARS SUBMERGED.
&&
MDAYLocal storm report, May 23, 9:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM FLASH FLOOD SHAWNEE 35.33N 96.92W
05/23/2015 POTTAWATOMIE OK AMATEUR RADIO
NUMEROUS WATER RESCUES WITH A FEW CARS UNDER WATER.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:03 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 6 hr |
| May 23, 7:06 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 24 min |
| May 23, 7:11 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Grady, McClain, Murray, Pottawatomie and 1 more | 6 hr |
| May 23, 7:17 PM CDT | Tornado Warning | OUN | Cleveland, Garvin, McClain | 28 min |
| May 23, 7:26 PM CDT | Flash Flood Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 6 hr |
| May 23, 7:28 PM CDT | Tornado Warning | OUN | Hughes | 32 min |
| May 23, 7:30 PM CDT | Tornado Warning | OUN | Pottawatomie | 30 min |
| May 23, 7:41 PM CDT | Areal Flood Warning | OUN | Garfield, Noble | 8 hr |
| May 23, 8:05 PM CDT | Tornado Warning | OUN | Cleveland, Pottawatomie | 25 min |
| May 23, 8:11 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 16 min |
| May 23, 8:35 PM CDT | Flash Flood Warning | OUN | Lincoln, Pottawatomie | 6 hr |
| May 23, 8:36 PM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 4 days |
| May 23, 8:36 PM CDT | River Flood Warning | OUN | Grant, Kay | 49 hr |
| May 23, 8:42 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 4 hr |
| May 23, 9:08 PM CDT | Flash Flood Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Greer and 4 more | 6 hr |
| May 23, 9:17 PM CDT | Areal Flood Warning | OUN | Grant, Kay | 6 hr |
| May 23, 9:34 PM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 4 days |
| May 23, 9:39 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 69 hr |
| May 23, 9:41 PM CDT | River Flood Warning | OUN | Logan, Payne | 59 hr |
| May 23, 9:41 PM CDT | River Flood Warning | OUN | Payne | 5 days |
| May 23, 10:00 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 3 days |
| May 23, 10:03 PM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 24 hr |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Canadian, Cleveland, Grady, McClain | 37 hr |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Cleveland, McClain, Pottawatomie | 4 days |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Hughes | 27 hr |
| May 23, 10:28 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| May 23, 10:53 PM CDT | River Flood Warning | OUN | Pottawatomie | 46 hr |
| May 23, 11:52 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Hughes, Johnston, Lincoln, Murray and 3 more | 8 hr |
| May 24, 12:46 AM CDT | Flash Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 4 more | 6 hr |
| May 24, 12:51 AM CDT | Areal Flood Warning | OUN | Jackson, Tillman | 4 hr |
| May 24, 12:58 AM CDT | Areal Flood Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more | 13 hr |
| May 24, 1:02 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Custer, Dewey and 11 more | 29 hr |
| May 24, 1:10 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Grady, Jefferson, Johnston, Love and 3 more | 6 hr |
| May 24, 1:36 AM CDT | River Flood Warning | OUN | Kingfisher | 23 hr |
| May 24, 3:05 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 15 hr |
| May 24, 3:32 AM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 32 hr |
| May 24, 3:33 AM CDT | River Flood Warning | OUN | Kingfisher | 9 hr |
| May 24, 3:41 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 5 hr |
| May 24, 3:44 AM CDT | River Flood Warning | OUN | Hughes | 38 hr |
| May 24, 6:11 AM CDT | River Flood Warning | OUN | Hughes | 19 hr |
| May 24, 6:46 AM CDT | Areal Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 6 more | 23 hr |
| May 24, 7:13 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Grady, Jefferson, Johnston, Love and 5 more | 23 hr |
| May 24, 7:38 AM CDT | Areal Flood Warning | OUN | Atoka, Coal, Garvin, Hughes, Johnston, Lincoln and 6 more | 23 hr |
| May 24, 8:01 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 23 hr |
| May 24, 9:01 AM CDT | River Flood Warning | OUN | Greer, Jackson | 23 hr |
| May 24, 12:15 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 13 hr |
| May 24, 2:51 PM CDT | River Flood Warning | OUN | Logan | 24 hr |
| May 24, 3:08 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 5 more | 3 hr |
| May 24, 4:00 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.